----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What are the side effects of Daxid and Oxetol?

Wednesday, 23 March 2005
Answered by: Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. I have been taking Daxid (50 mg 0-0-1) once a day and Oxetol (150mg 11/2 -0 11/2). I went to India and had to go to the neurologist as I had tingling and numbness in my right extremities. I had an MRI in the US for my brain and spinal cord before I left for India. The MRI was normal. I also underwent an EEG in India and the doctor told me that I had a problem with the functional (electrical pattern) aspect of brain due to stress. Structurally, it was normal as seen on the MRI and that attributed to my tingling and numbness. I have been taking these medications for 2 months. As per the advice of the neurologist I stopped taking Daxid a month after I came back to US from India. From the past one month I have mild dizziness particularly when I turn my head around and some heavy headedness. I have a slight feeling of nausea at times and some weakness in my legs. The tingling and numbness disappeared soon after I started taking these medications. I feel I have these symptoms after stopping Daxid. I am still continuing Oxetol as per the advice of my doctor. Can these symptoms be associated as withdrawal symptoms to Daxid?

A.  Daxid is the brand name; the name of the medicine is sertraline. It is a medicine used in psychiatry and is meant for depression, panic disorders and Obsessive Compulsive Disorders (OCD). Its withdrawal can lead to dizziness. Curiously one of its side effects is also dizziness. Oxetol is again the brand name; the name of the medicine is oxcarbazepine. It is an anti-epileptic medicine that is used in controlling seizures. Its side effects include dizziness, fatigue, nausea and vomiting. Since no firm diagnosis has been made, it would be appropriate for you to consult a good neurologist and/or psychiatrist. You are too young to be experimenting with potentially toxic medicines.

A.  Daxid is the brand name; the name of the medicine is sertraline. It is a medicine used in psychiatry and is meant for depression, panic disorders and Obsessive Compulsive Disorders (OCD). Its withdrawal can lead to dizziness. Curiously one of its side effects is also dizziness. Oxetol is again the brand name; the name of the medicine is oxcarbazepine. It is an anti-epileptic medicine that is used in controlling seizures. Its side effects include dizziness, fatigue, nausea and vomiting. Since no firm diagnosis has been made, it would be appropriate for you to consult a good neurologist and/or psychiatrist. You are too young to be experimenting with potentially toxic medicines.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------